Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 4, 2014, 6:35 PM EDT for 4 counties in Pennsylvania. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 6:35 PM EDT (22:35 UTC)
- Expired
- Apr 4, 2014, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Venango County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:50 PM EDT | TSTM WND DMG | Elora, PA | ONE TREE DOWN ON ROUTE 8 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS51 KPBZ 042235
SVRPBZ
PAC005-019-031-121-042300-
/O.NEW.KPBZ.SV.W.0003.140404T2235Z-140404T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
635 PM EDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
WESTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 634 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR SLIPPERY
ROCK...AND WAS MOVING NORTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SLIPPERY ROCK... HOOKER... CLINTONVILLE...
EAU CLAIRE... KENNERDELL... EMLENTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4134 7974 4105 7949 4096 8002 4107 8010
4116 8001 4120 8000
TIME...MOT...LOC 2235Z 242DEG 50KT 4109 7996
$$
152 follow-up statements
691 WWUS51 KPBZ 042249 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 649 PM EDT FRI APR 4 2014 PAC005-019-031-121-042300- /O.CON.KPBZ.SV.W.0003.000000T0000Z-140404T2300Z/ ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA- 649 PM EDT FRI APR 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR VENANGO...CLARION...BUTLER AND ARMSTRONG COUNTIES... AT 647 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR EAU CLAIRE... AND WAS MOVING NORTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. BUTLER COUNTY REPORTED DOWNED TREES. * LOCATIONS IMPACTED INCLUDE... EAU CLAIRE... CLINTONVILLE... KENNERDELL... EMLENTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INTO A STURDY BUILDING AND AVOID WINDOWS. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4102 7981 4121 7993 4134 7974 4105 7949 TIME...MOT...LOC 2249Z 242DEG 50KT 4118 7973 $$ 15
310 WWUS51 KPBZ 042258 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 658 PM EDT FRI APR 4 2014 PAC005-019-031-121-042307- /O.EXP.KPBZ.SV.W.0003.000000T0000Z-140404T2300Z/ ARMSTRONG PA-BUTLER PA-CLARION PA-VENANGO PA- 658 PM EDT FRI APR 4 2014 ...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 700 PM EDT FOR VENANGO...CLARION...BUTLER AND ARMSTRONG COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. NO OTHER SEVERE REPORTS WERE RECEIVED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4102 7981 4121 7993 4134 7974 4105 7949 TIME...MOT...LOC 2257Z 242DEG 50KT 4123 7960 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:37 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 4, 2:37 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 237 PM EDT FRI APR 4 2014 .SYNOPSIS... SHOWERS AND GUSTY WINDS WILL ACCOMPANY A COLD FRONT THIS EVENING. COOL HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... PRE-FRONTAL WIND SHIFT CROSSING WRN PA AT 18Z AND WILL PUSH EAST OF THE RIDGES AS THE AFTERNOON WEARS ON...WITH WIDESPREAD SHOWERS EXITING WITH IT. MAIN FRONT NOW ENTERING CENTRAL OHIO WILL SWEEP TO THE RIDGES TOWARD SUNSET. SHOWERS WILL BE SCATTERED THIS EVENING WITH GUSTY SOUTHWEST WINDS IN TIGHT PRESSURE GRADIENT UNDER LOW PRESSURE MOVING ACROSS THE GREAT LAKES. TEMPERATURES TONIGHT WILL FALL OFF QUICKLY IN THE EVENING AS DRIER AND COLDER AIR PRESSES IN. A FEW RAIN OR SNOW SHOWERS ACROSS THE I-80 CORRIDOR AND HIGHER ELEVATIONS OF TUCKER AND GARRETT COUNTIES TOWARD DAYBREAK. WENT BELOW GUIDANCE TONIGHT AS MODELS MAY BE MISSING 850MB TEMPS APPROACHING -8C BY MORNING. WINDS WILL BE GUSTY SATURDAY AS SURFACE HIGH PRESSURE PUSHES IN FROM THE WEST AS GREAT LAKES LOW SHIFTS INTO EASTERN CANADA. WINDS WILL DIMINISH INTO THE AFTERNOON AS SURFACE PRESSURE GRADIENT SLACKENS. MAX TEMPS WILL BE AROUND 10 DEGREES BELOW AVERAGE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... CENTER OF HIGH PRESSURE WILL BE ACROSS REGION SATURDAY NIGHT WITH CLEAR SKIES AND CALM WINDS. LOWS WILL BE MAINLY IN THE 20S. CHILLY MORNING TEMPERATURES SHOULD REBOUND QUICKLY SUNDAY...AS SOUTHERLY FLOW RETURNS IN ADVANCE OF THE NEXT SYSTEM WITH MAX TEMPS BACK TO NEAR NORMAL.. LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES NORTHEAST TOWARD THE UPPER OHIO VALLEY SUNDAY NIGHT WITH RAIN OVERSPREADING THE REGION SOUTH TO NORTH MONDAY MORNING. BY LATE DAY DRY SLOT WITH SYSTEM WILL WORK NORTHWARD FROM WEST VIRGINIA WITH RAIN DIMINISHING LATE DAY ACROSS THE SOUTH. CLOUDS AND RAIN WILL HOLD TEMPERATURES JUST BELOW AVERAGE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... LOW PRES IS EXPD TO CONT TRACKING INTO THE GT LKS MON NGT WITH GRDLY DCRG RAIN CHCS. AN ERN CONUS TROF WL THEN SET UP THRU MD WK WITH OCNL PCPN CHCS...THOUGH PROGGED MOISTURE IS LMTD. RIDGING BRIEFLY BLDS IN THU BEFORE MORE TROFG DVLPS ACRS THE GT LKS FRI. BLO AVG TEMPS THRU MD WK WL RISE TO NR OR ABV AVG LVLS BY LT WK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHWRS AHD OF AN APRCHG CDFNT WL CONT TO BRING OCNL MVFR CONDS THIS AFTN. AFT A LT AFTN FROPA...EXP MVFR STRATOCU CIGS TO CONT OVRNGT BEFORE BLDG HIGH PRES SCATTERS OUT THE CLDS SAT MRNG FOR MOST PORTS. CU RULE/ SOUNDINGS INDICATE MVFR CIGS CONTG FOR FKL/DUJ UNTIL ERLY AFTN. .OUTLOOK.../SATURDAY NIGHT THROUGH WEDNESDAY/... RSTRNS ARE EXPD TO RTN MON INTO TUE AS LOW PRES TRACKS FM THE MS VLY TO THE GT LKS. A CROSSING UPR TROF COULD BRING RSTRNS TUE NGT/WED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 4, 2:40 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT FRI APR 4 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-051845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 240 PM EDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 4, 5:30 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT FRI APR 4 2014
OHZ039>041-049-050-058-WVZ001-042200-
CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-
JEFFERSON OH-TUSCARAWAS OH-
530 PM EDT FRI APR 4 2014
...SHOWERS AND THUNDERSTORMS WITH GUSTY WIND WILL AFFECT
CARROLL...COLUMBIANA...HARRISON...JEFFERSON...NORTHEASTERN
GUERNSEY...SOUTHEASTERN TUSCARAWAS AND WESTERN HANCOCK COUNTIES...
AT 528 PM EDT...SHOWERS AND THUNDERSTORMS WERE SCATTERED ALONG A
LINE FROM 4 MILES SOUTHWEST OF EAST ROCHESTER TO 4 MILES NORTHEAST
OF BIRMINGHAM...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS LINE.
LOCATIONS IMPACTED INCLUDE...
SHERRODSVILLE... DELLROY... TIPPECANOE...
LEESVILLE LAKE PARK... FREEPORT...
EAST ROCHESTER... BOWERSTON... TAPPAN...
CARROLLTON... AUGUSTA... PIEDMONT...
CLENDENING...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4014 8143 4073 8116 4073 8110 4078 8109
4090 8052 4025 8066
15Local storm report, Apr 4, 5:32 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 4 NE SHARPSVILLE 41.30N 80.43W
04/04/2014 MERCER PA EMERGENCY MNGR
SEVERAL TREES DOWN IN PYMATUNING
&&
EVENT NUMBER PBZ1401328
24Local storm report, Apr 4, 5:42 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 5 NE DOVER 40.58N 81.42W
04/04/2014 TUSCARAWAS OH EMERGENCY MNGR
SEVERAL TREES DOWN AT DOVER DAM
&&
EVENT NUMBER PBZ1401329
24Special weather statement, Apr 4, 6:00 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 600 PM EDT FRI APR 4 2014 OHZ049-050-058-059-068-069-042230- BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MONROE OH-NOBLE OH- 600 PM EDT FRI APR 4 2014 ...GUSTY WIND WILL AFFECT BELMONT...NORTHERN NOBLE...NORTHWESTERN MONROE...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN GUERNSEY AND SOUTHEASTERN HARRISON COUNTIES... AT 557 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES SOUTH OF LONDONDERRY TO 3 MILES NORTH OF SARAHSVILLE...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS LINE. LOCATIONS IMPACTED INCLUDE... WOLF RUN STATE PARK... SENECA LAKE PARK... SARAHSVILLE... BELLE VALLEY... QUAKER CITY... BARNESVILLE... FLUSHING... MORRISTOWN... SOMERTON... NEW ATHENS... BETHESDA... BARKCAMP STATE PARK... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4027 8070 3990 8094 3975 8159 4014 8130 15
Special weather statement, Apr 4, 6:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 625 PM EDT FRI APR 4 2014 PAZ007-008-013-014-022-042300- ARMSTRONG PA-BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA- 625 PM EDT FRI APR 4 2014 ...A THUNDERSTORM WITH STRONG WIND GUSTS WILL AFFECT EASTERN LAWRENCE...EXTREME NORTHWESTERN ARMSTRONG...NORTHERN BUTLER...SOUTHEASTERN MERCER AND SOUTHWESTERN VENANGO COUNTIES... AT 622 PM EDT...A THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF HARLANSBURG...MOVING NORTHEAST AT 55 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCONNELLS MILL... HARLANSBURG... MORAINE STATE PARK... SLIPPERY ROCK... GROVE CITY... HOOKER... CLINTONVILLE... EAU CLAIRE... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4127 7989 4100 7965 4088 8023 4105 8029 15
Local storm report, Apr 4, 6:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG LISBON 40.78N 80.77W
04/04/2014 COLUMBIANA OH TRAINED SPOTTER
HUGE PINE TREE DOWN ON ROUTE 45 SOUTHBOUND
&&
EVENT NUMBER PBZ1401330
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:57 PM EDT | Special Weather Statement | PBZ | Armstrong | 33 min |
| Apr 4, 5:03 PM EDT | Special Weather Statement | PBZ | Mercer | 42 min |
| Apr 4, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 33 min |
| Apr 4, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 22 min |
| Apr 4, 6:25 PM EDT | Special Weather Statement | PBZ | Butler | 35 min |
| Apr 4, 7:05 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.